Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 129, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 8, 2007, 3:19 PM CDT for Cass County, Texas. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2007, 3:19 PM CDT (20:19 UTC)
- Expired
- May 8, 2007, 4:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Cass County, TX
The radar
The Shreveport radar (KSHV), 83 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 3:45 PM CDT | HAIL 0.75 | Atlanta, TX | PENNY SIZE HAIL REPORTED ALONG HWY 59 NEAR TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1828 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 082020 SVRSHV TXC067-082100- /O.NEW.KSHV.SV.W.0129.070508T2019Z-070508T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 319 PM CDT TUE MAY 8 2007 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CASS COUNTY IN NORTHEAST TEXAS * UNTIL 400 PM CDT * AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR QUEEN CITY AND ATLANTA...AND IS NEARLY STATIONARY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3326 9410 3320 9428 3298 9431 3300 9407 $$ VII
1 follow-up statement
000 WWUS54 KSHV 082047 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 345 PM CDT TUE MAY 8 2007 TXC067-082100- /O.CON.KSHV.SV.W.0129.000000T0000Z-070508T2100Z/ CASS TX- 345 PM CDT TUE MAY 8 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR CASS COUNTY... AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED BETWEEN QUEEN CITY...AND ATLANTA. THIS STORM WAS NEARLY STATIONARY...RESULTING IN EXTREMELY HEAVY RAINFALL AMOUNTS POSSIBLY EXCEEDING 3 INCHES WITHIN THE PAST HOUR. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOMINO LAT...LON 3326 9410 3325 9422 3314 9427 3310 9411 $$ VII
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:08 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 8, 2:08 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 208 PM CDT TUE MAY 8 2007 .DISCUSSION... NO MAJOR CHANGES TO WHAT WE/VE BEEN DISCUSSING FOR SEVERAL DAYS. CLOSED LOWS OVER THE SOUTHERN ROCKIES AND OFF THE SE COAST WITH A NARROW RIDGE BETWEEN...OVER OUR CWA. SCATTERED AFTERNOON CONVECTION EXPECTED MOST OF THE WEEK AS THE RIDGE IS BECOMING SOMEWHAT DIRTY. THE CLOSED LOW OVER THE ROCKIES WILL EVENTUALLY WEAKEN A LITTLE AND MOVE EAST...AND MODELS STILL HAVE IT OVER THE ARKLATEX AROUND FRIDAY. POSITION OF THE LOW LATE WEEK WILL HELP DETERMINE HOW MUCH OR LITTLE PRECIP WE WILL GET. GFS CURRENTLY HAS LOW MOVING SE INTO THE NORTHERN GULF...WITH OUR AREA ON THE WET NORTHERN SIDE...WE WILL SEE HOW THAT SHAPES UP. A MORE NORTHERLY TRACK FOR THAT LOW WILL RESULT IN LESS PRECIP. POPS IN THE CHANCE CATEGORY MOST DAYTIME PERIODS. /17/ && .AVIATION... UPPER LOW OVER THE SOUTHWEST U.S. WILL CONTINUE TO GIVE US A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND WEDNESDAY AFTERNOON. LOW CLOUDS MAY RETURN LATE TONIGHT AND EARLY WEDNESDAY OVER EAST AND NORTHEAST TEXAS AGAIN...PRODUCING MVFR CEILINGS DURING THE MORNING. CONDITIONS WILL RETURN TO VFR BY EARLY AFTERNOON. WINDS WILL STAY LIGHT AND NOT BE A FACTOR TO AVIATION...EXCEPT IN THE VICINITY OF THUNDERSTORMS...WHERE GUSTY WINDS CAN OCCUR. /03/ && .PRELIMINARY POINT TEMPS/POPS... SHV 68 86 67 83 / 20 40 20 40 MLU 66 86 64 84 / 20 40 20 50 DEQ 63 83 62 81 / 20 50 20 50 TXK 66 84 65 82 / 20 40 20 50 ELD 64 86 63 84 / 20 40 20 50 TYR 67 85 64 82 / 20 40 20 40 GGG 67 85 64 83 / 20 40 20 40 LFK 66 87 64 84 / 20 30 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17/03
Hazardous weather outlook, May 8, 12:00 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE MAY 8 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-091100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE MAY 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS PORTIONS OF THE FOUR STATE REGION. WITH A VERY UNSTABLE ATMOSPHERE EXPECTED THIS AFTERNOON AND THIS EVENING...A FEW OF THESE STORMS COULD BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. HOWEVER...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... AN UPPER LEVEL STORM SYSTEM WILL APPROACH THE REGION BY THURSDAY INTO FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP WITH THE AID OF HEATING DURING THE AFTERNOON AND EVENING HOURS WITH THE POSSIBILITY OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE REGION BY LATE IN THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT EXPECTED TODAY OR TONIGHT. 17
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 6:01 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 29 min |
| May 8, 6:35 PM CDT | Severe Thunderstorm Warning | SHV | San Augustine | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.